Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 133, NWS San Angelo, TX

May 20, 2013Brown County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 20, 2013, 8:49 PM CDT for Brown County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 20, 2013, 8:49 PM CDT (01:49 UTC)
Expired
May 20, 2013, 9:30 PM CDT
In force
41 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon

County Brown County, TX

The radar

The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:21 PM CDTTornado WatchSPC8 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:06 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, May 20, 6:06 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
606 PM CDT MON MAY 20 2013

.AVIATION...
/00Z UPDATE/

VFR CONDITIONS WILL CONTINUE OVER ALL TERMINALS THROUGH THE
EVENING. VFR CEILINGS WILL DEGRADE TO MVFR AT THE SOUTHEASTERN
TERMINALS SHORTLY AFTER MIDNIGHT AND CONTINUE UNTIL MID-MORNING
BEFORE LIFTING TO VFR. A COLD FRONT WILL PASS SOUTH THROUGH THE
NORTHERN TERMINALS AROUND NOON TOMORROW SHIFTING WINDS TO THE WEST
AND THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 68  87  65  94  70 /  20  20  20  10  10
SAN ANGELO 	 70  92  66  95  71 /  10  20  20  10  10
JUNCTION 	 70  93  70  92  70 /  20  30  40  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, May 20, 3:02 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
302 PM CDT MON MAY 20 2013

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-212015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
302 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON
AND EVENING...MAINLY EAST OF A HASKELL...TO ABILENE...TO
SAN ANGELO...TO JUNCTION LINE. THE MAIN THREATS ARE VERY LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG
AND EAST OF A BROWNWOOD...TO EDEN...TO SONORA LINE. THE MAIN
THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, May 20, 6:05 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TORNADO          5 NNE ZEPHYR            31.74N  98.76W
05/20/2013                   BROWN              TX   AMATEUR RADIO

            TORNADO REPORTED AT RR-1467 AND CO-291 BY AMATEUR RADIO
            OPERATOR.

&&

EVENT NUMBER SJT1300241

18
Local storm report, May 20, 6:34 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
634 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     BLANKET                 31.82N  98.79W
05/20/2013                   BROWN              TX   LAW ENFORCEMENT

            POWER POLLS DOWN...TREES SHEARED OFF...HIGH SCHOOL ROOF
            DAMAMGED...AND DAMAGE TO THE BUS BARN.

&&

EVENT NUMBER SJT1300242

18
Local storm report, May 20, 7:21 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
721 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             5 NE ZEPHYR             31.73N  98.73W
05/20/2013  E1.75 INCH       BROWN              TX   AMATEUR RADIO

            AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZE HAIL
            NORTHEAST OF ZEPHYR.

&&

EVENT NUMBER SJT1300243

18
Local storm report, May 20, 7:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
736 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             2 E ZEPHYR              31.68N  98.76W
05/20/2013  E1.75 INCH       BROWN              TX   PUBLIC

            PUBLIC REPORTED VIA FACEBOOK...GOLF BALL SIZE HAIL 2
            MILES EAST OF ZEPHYR.

&&

EVENT NUMBER SJT1300244

18
Local storm report, May 20, 8:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
810 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             BLANKET                 31.82N  98.79W
05/20/2013  E1.00 INCH       BROWN              TX   TRAINED SPOTTER

            STORM SPOTTERS REPORTED QUARTER SIZE HAIL IN BLANKET.

&&

EVENT NUMBER SJT1300245

18
Special weather statement, May 20, 8:36 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT MON MAY 20 2013

TXZ140-210200-
BROWN TX-
836 PM CDT MON MAY 20 2013

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT FOR BROWN
COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 833 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF BLANKET...OR ABOUT 7 MILES NORTHEAST OF EARLY...MOVING NORTHEAST
AT 25 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL VEHICLE DENTS...

THE STRONG THUNDERSTORM WILL BE NEAR...
  BLANKET BY 840 PM CDT

LAT...LON 3169 9868 3169 9875 3166 9876 3162 9904
      3181 9911 3193 9882 3174 9868 3170 9867
TIME...MOT...LOC 0136Z 246DEG 20KT 3179 9881

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:15 PM CDTSevere Thunderstorm WarningSJTBrown45 min
May 20, 8:03 PM CDTSevere Thunderstorm WarningSJTBrown27 min
May 20, 8:36 PM CDTSpecial Weather StatementSJTBrown24 min
May 20, 8:51 PM CDTTornado WarningSJTBrown24 min
May 20, 9:08 PM CDTAreal Flood AdvisorySJTBrown112 min
May 21, 9:53 AM CDTSpecial Weather StatementSJTHaskell37 min
May 21, 10:12 AM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford, Throckmorton48 min
May 21, 10:53 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton52 min
May 21, 11:16 AM CDTSpecial Weather StatementSJTJones, Shackelford59 min
May 21, 11:57 AM CDTSevere Thunderstorm WarningSJTShackelford33 min
May 21, 12:17 PM CDTSpecial Weather StatementSJTShackelford58 min
May 21, 12:52 PM CDTSpecial Weather StatementSJTCallahan, Taylor53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.